Alert archive / Idaho / Red Flag Warnings in 2006
Red Flag Warning 7, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Aug 28, 2006, 2:31 PM PDT for 5 counties in Idaho. It took effect at Aug 29, 2006, 10:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2006, 2:31 PM PDT (21:31 UTC)
- In effect from
- Aug 29, 2006, 10:00 AM PDT
- Expired
- Aug 29, 2006, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2899 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KOTX 282131 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 231 PM PDT MON AUG 28 2006 IDZ101-WAZ686-290545- /O.UPG.KOTX.FW.A.0004.060829T1900Z-060830T0400Z/ /O.NEW.KOTX.FW.W.0007.060829T1700Z-060830T0300Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- 231 PM PDT MON AUG 28 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL MOVE SWEEP THROUGH THE INLAND NORTHWEST LATER TONIGHT AND TUESDAY. THE FRONT WILL LIKELY DELIVER WIDESPREAD SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO MUCH OF NORTHEAST WASHINGTON AND NORTH IDAHO. MEANWHILE...RELATIVE HUMIDITY VALUES WILL HOVER BETWEEN 20 TO 30 PERCENT DURING THE AFTERNOON AND EVENING HOURS OVER MOST LOCATIONS. THE COOLER AIRMASS WILL ALSO BE QUITE UNSTABLE EARLY IN THE PERIOD WITH WIDESPREAD HAINES INDEX VALUES OF 5 WITH LOCAL POCKETS OF 6 EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...AND UNSTABLE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS86 KOTX 290626 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 1126 PM PDT MON AUG 28 2006 IDZ101-WAZ686-291830- /O.CON.KOTX.FW.W.0007.060829T1700Z-060830T0300Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- 1126 PM PDT MON AUG 28 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT TUESDAY FOR WINDS AND LOW RH... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT TUESDAY. A STRONG COLD FRONT WILL MOVE SWEEP THROUGH THE INLAND NORTHWEST LATER TONIGHT AND TUESDAY. THE FRONT WILL LIKELY DELIVER WIDESPREAD SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO MUCH OF NORTHEAST WASHINGTON AND NORTH IDAHO. MEANWHILE... RELATIVE HUMIDITY VALUES WILL HOVER BETWEEN 20 TO 30 PERCENT DURING THE AFTERNOON AND EVENING HOURS OVER MOST LOCATIONS. THE COOLER AIRMASS WILL ALSO BE QUITE UNSTABLE EARLY IN THE PERIOD WITH WIDESPREAD HAINES INDEX VALUES OF 5 WITH LOCAL POCKETS OF 6 EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...AND UNSTABLE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 291331 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 631 AM PDT TUE AUG 29 2006 IDZ101-WAZ686-292200- /O.CON.KOTX.FW.W.0007.060829T1700Z-060830T0300Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- 631 AM PDT TUE AUG 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING. GUSTY WINDS WILL SPREAD ACROSS INTERIOR WASHINGTON TODAY BEHIND A COLD FRONT. BY THIS AFTERNOON...SOUTHWEST WINDS BETWEEN 15 TO 25 MPH WILL BE COMMON OVER MUCH OF NORTHEAST WASHINGTON AND NORTH IDAHO. LOCALIZED GUSTS EXCEEDING 35 MPH ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. IN ADDITION TO THE GUSTY WINDS...RELATIVE HUMIDITY VALUES WILL HOVER BETWEEN 20 TO 30 PERCENT DURING THE AFTERNOON AND EVENING HOURS OVER MOST LOCATIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...AND UNSTABLE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 292157 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 257 PM PDT TUE AUG 29 2006 IDZ101-WAZ686-300300- /O.CON.KOTX.FW.W.0007.000000T0000Z-060830T0300Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- 257 PM PDT TUE AUG 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. GUSTY WINDS HAVE SPREAD ACROSS INTERIOR WASHINGTON TODAY BEHIND A COLD FRONT PASSAGE. SOUTHWEST WINDS HAVE INCREASED TO 15 TO 25 MPH OVER MUCH NORTHEAST WASHINGTON AND NORTH IDAHO. LOCALIZED GUSTS EXCEEDING 35 MPH ARE EXPECTED TO CONTINUE THROUGH EARLY THIS EVENING. IN ADDITION TO THE GUSTY WINDS...RELATIVE HUMIDITY VALUES WILL HOVER BETWEEN 20 TO 30 PERCENT DURING THE LATE AFTERNOON AND EVENING HOURS OVER MOST LOCATIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...AND UNSTABLE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 300304 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 804 PM PDT TUE AUG 29 2006 IDZ101-WAZ686-300415- /O.EXP.KOTX.FW.W.0007.000000T0000Z-060830T0300Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHEAST (ZONE 686)- 804 PM PDT TUE AUG 29 2006 ...RED FLAG WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS EXPIRED THE RED FLAG WARNING. WINDS ARE DECREASING AND RELATIVE HUMIDITIES ARE RECOVERING OVER THE REGION. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 28, 10:37 AM PDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 28, 10:37 AM PDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1037 AM PDT MON AUG 28 2006
.SYNOPSIS...
THE PACIFIC NORTHWEST WILL BE UNDER THE INFLUENCE OF AN UPPER
LEVEL RIDGE FOR ONE MORE DAY BEFORE AN UPPER LOW DIGGING ALONG
THE BRITISH COLUMBIA COAST BRINGS MUCH COOLER TEMPERATURES BY MID
WEEK.
&&
.DISCUSSION...
HIGH TEMPERATURES TODAY AND THE ONSET OF GUSTY WINDS ARE THE MAIN
CONCERNS FOR MONDAYS FORECAST. WITH THE UPPER TROUGH DIGGING OFF
THE COAST TODAY...INCREASING MID LEVEL WINDS CONTRIBUTE TO BETTER
LOW LEVEL MIXING TODAY. MODEL FORECAST SOUNDINGS SUGGEST MIXING TO
AT LEAST 700MB...PUSHING TEMPERATURES WELL INTO THE LOWER TO MID
90S IN THE SPOKANE VALLEY AND UPPER 90S IN THE COLUMBIA BASIN.
RECORDS THAT COULD BE THREATENED TODAY ARE OMAK 96 DEGREES...
LEWISTON 103 DEGREES...AND WINCHESTER 91 DEGREES.
WINDS OVER INTERIOR WASHINGTON THIS AFTERNOON WILL LIKELY BE A BIT
STRONGER THAN MOS GUIDANCE WOULD SUGGEST GIVEN THE HIGH MIXING
LEVELS. WINDS BETWEEN 10-15 KTS WILL LIKELY BE COMMON IN THE
UPSLOPE REGIONS OF THE NORTHERN MOUNTAINS OF WASHINGTON...AS WELL
AS FAR EASTERN WASHINGTON FOR ELEVATIONS ABOVE 2000 FEET.
INCREASING SURFACE PRESSURE GRADIENTS LATE THIS AFTERNOON IN
RESPONSE TO THE APPROACH OF THE UPPER TROUGH AND THE CORRESPONDING
MARINE LAYER WILL SET THE STAGE FOR GUSTY WINDS THIS EVENING...
ESPECIALLY IN THE GAPS OF THE CASCADES. GUSTS ABOVE 30 MPH...BUT
THE ONSET OF THE GUSTY WINDS WILL LIKELY BE TIED TO THE TYPICAL
DIURNAL TRENDS FOR THIS TIME OF YEAR (SHORTLY AFTER 02Z). /GKOCH
TUESDAY THROUGH SUNDAY...WEATHER PATTERN CONTINUES TO UNDERGO
SIGNIFICANT CHANGE AS LARGE TROF CONTINUES ITS SLOW EASTWARD
MOVEMENT THROUGH THE REGION. TEMPERATURE FORECAST REFLECT
THIS CHANGE WITH ROUGHLY 15 DEGREES OF COOLING OR SO AS FAR AS
MAXIMUM TEMPERATURES FOR TUESDAY AND WEDNESDAY. AS THE TROF
BETTER POSITIONS ITSELF OVERHEAD OF EASTERN WASHINGTON AND
NORTHERN IDAHO IT WILL DRAG A STRONG UPPER LEVEL JET OVERHEAD
TUESDAY. THE STRONG UPPER LEVEL SOUTHWEST WINDS CONTAINED IN THE
JET WILL MIX DOWN WITH DAYTIME HEATING AND BRING ABOUT BREEZY
CONDITIONS...COULD BE A DAY FOR FIRE WEATHER HIGHLIGHTS FOR LOW
RELATIVE HUMIDITY AND BREEZY/WINDY SOUTHWEST WIND. PER A NUMBER OF
GFS RUNS COLD POOL NESTED INSIDE THE LARGE TROF PROGGED TO
POSITION 500MB TEMPERATURES OF -23 C OVER KGEG ON 6Z THURSDAY
WHICH IS ALMOST THREE STANDARD DEVIATIONS ON THE COLD SIDE FOR
WHAT WOULD BE CONSIDERED NORMAL FOR AUGUST. THIS SHOULD RESULT IN
QUITE A LOW TROP...DOWN TO SAY 400MB OVER KOTX VERSUS THE 200MB OR
SO TODAY...AND STEEP LAPSE RATES AT TIMES. WITH THIS IN MIND WILL
FOLLOW LEAD OF EARLIER FORECASTS AND MODEL RUNS AS FAR AS
PERSISTENT DEPICTION POPS FOR SHOWERS AND THUNDERSTORMS IN SOME
SHAPE OR FORM AS LONG AS THE TROF REMAINS IN THE VICINITY...WHICH
WOULD BE FOR TUESDAY THROUGH THURSDAY NIGHT. BY FRIDAY THE TROF IS
PROGGED TO MAKE ENOUGH EASTWARD PROGRESSION INTO MONTANA AND RIDGE
AMPLIFICATION IN ITS WAKE WILL START A DRY FORECAST PERIOD WITH A
WARMING TREND FOR FRIDAY ON INTO THE WEEKEND.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH 18Z TUESDAY.
VISIBILITIES NEAR FIRES SHOULD APPROVE THIS AFTERNOON AS INCREASED
MIXING HEIGHTS ALLOWS FOR THE SMOKE TO LIFT. A MARINE PUSH WILL
OCCUR NEAR THE CASCADES THIS EVENING AHEAD OF A COLD
FRONT...BRINGING GUSTY WEST TO NORTHWEST WINDS AT KEAT NEAR 02Z. JW
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 93 58 83 50 67 46 / 0 0 10 20 20 20
COEUR DALENE 93 54 84 51 68 45 / 0 0 10 20 20 20
PULLMAN 93 53 81 48 67 42 / 0 0 10 20 20 10
LEWISTON 101 65 89 58 73 52 / 0 0 10 20 20 10
COLVILLE 98 57 85 46 68 41 / 0 0 10 20 20 20
SANDPOINT 89 50 83 46 67 42 / 0 0 10 20 20 20
KELLOGG 94 51 83 49 69 43 / 0 0 10 20 20 20
MOSES LAKE 97 59 83 54 73 48 / 0 0 10 10 10 10
WENATCHEE 94 64 80 56 71 52 / 0 0 10 20 10 10
OMAK 96 57 83 53 73 46 / 0 0 10 20 20 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM NOON TO 9 PM TUESDAY FOR NORTHERN
PANHANDLE...COEUR DALENE AREA...IDAHO PALOUSE...CENTRAL
PANHANDLE MOUNTAINS.
WA...RED FLAG WARNING UNTIL 9 PM MONDAY FOR NORTHEAST BLUE MOUNTAINS.
FIRE WEATHER WATCH FROM NOON TO 9 PM TUESDAY FOR SPOKANE AREA...
NORTHEAST MOUNTAINS.
&&Hazardous weather outlook, Aug 28, 9:35 AM PDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
935 AM PDT MON AUG 28 2006
IDZ001>004-WAZ036-037-291645-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-SPOKANE AREA-NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
SPOKANE...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS
935 AM PDT MON AUG 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO
AND NORTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SOUTHWEST WINDS ASSOCIATED WITH A COLD FRONT PASSAGE WILL
INCREASE ON TUESDAY. WIND SPEEDS OF 15 TO 25 MPH COMBINED WITH
RELATIVE HUMIDITY READINGS BETWEEN 20 TO 25 PERCENT DURING THE
AFTERNOON AND EVENING MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS.
WAZ031-291645-
NORTHEAST BLUE MOUNTAINS-
INCLUDING THE CITIES OF...ANATONE...PEOLA
935 AM PDT MON AUG 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...TODAY AND TONIGHT
A COMBINATION OF LOW RELATIVE HUMIDITY AND A HIGH HAINES INDEX OF
6 WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
IDZ026-027-WAZ032>035-038-041>044-291645-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...CLARKSTON...PULLMAN...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
935 AM PDT MON AUG 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:46 AM PDT | Fire Weather Watch | OTX | 6 hr |
Nearby
Red Flag Warnings in Idaho, 2006Red Flag Warnings in Washington, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.